Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 89, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 29, 2006, 8:32 PM EDT for Delaware County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2006, 8:32 PM EDT (00:32 UTC)
- Expired
- Jun 29, 2006, 9:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Delaware County, NY
The radar
The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:41 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 29, 7:41 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 741 PM EDT THU JUN 29 2006 .SHORT TERM (TONIGHT - SATURDAY)... TWO AREAS OF CONV THIS AFTN IN SERPATE SFC TROFS. ONE DVLPG EAST OF THE FCST AREA...AND THE MORE IMPORTANT TO THE WEST. TROF AND SHRT WV TO THE WEST WILL PUSH EWRD...AND LIKELY BRING SOME TRWS OVER THE FCST AREA. LOOKING VERY MRGNL FOR SVR ATTM...MAINLY DUE TO DRIER LOW LVL AIR THAT HAS MVD INTO THE AREA. ENERGY WASHES OUT TNGT AND FRI WILL BEGIN DRY OVER THE ENTIRE FCST AREA. LTR...A FNT DROPS SWRD INTO THE NRN ZONES...WHERE SOME AFTN TROWS COULD BRKOUT ONCE AGAIN. RDGG BRINGS WRMR AND DRIER AIR INTO THE REGION FOR SAT. SOME MID AND UPPER LVL CAPE AVBL BUT SNDG PRETTY STABLE OVERALL SO WILL KEEP SAT FCST DRY. MAIN CNCRN FOR ANY STORMS THIS EVE WILL BE EXCESSIVE QPF. WILL BE QUICK TO PULL THE TRIGGER ON HEAVY RAINERS. MORFORD && .AVIATION (29/18Z TO 30/18Z)... CONDITIONS WILL BE MAINLY VFR THRU THE NEXT 24 HOURS... EXCEPTION WILL BE SCT THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WHICH WILL BRING CONDITIONS DOWN BRIEFLY TO MVFR OR IFR AT A FEW TAF SITES. PATCHY MVFR CONDITIONS IN LIGHT FOG ARE ALSO POSSIBLE LATE TONIGHT. && .LONG RANGE (FRI NIGHT - TUESDAY)... A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...SVR WATCH SULLIVAN UNTIL 3Z .PA...SVR WATCH UNTIL 3Z &&
Hazardous weather outlook, Jun 29, 4:39 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT THU JUN 29 2006 NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-300845- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 439 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL. RIVER FLOODING WILL CONTINUE AT MANY POINTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING WILL CONTINUE AT MANY POINTS POSSIBLY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH. NYZ009-015>018-022>025-036-037-300845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- 439 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jun 29, 5:59 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
0544 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E0.88 INCH CAYUGA NY TRAINED SPOTTER
&&
DJPLocal storm report, Jun 29, 6:05 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E1.00 INCH CAYUGA NY PUBLIC
0550 PM HAIL ELMIRA 42.09N 76.81W
06/29/2006 E1.00 INCH CHEMUNG NY PUBLIC
&&
DJPLocal storm report, Jun 29, 6:25 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
0544 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E0.88 INCH CAYUGA NY TRAINED SPOTTER
0550 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E1.00 INCH CAYUGA NY PUBLIC
0550 PM HAIL ELMIRA 42.09N 76.81W
06/29/2006 E1.00 INCH CHEMUNG NY PUBLIC
0617 PM HAIL ENDICOTT 42.10N 76.06W
06/29/2006 E0.88 INCH BROOME NY PUBLIC
&&
DJPLocal storm report, Jun 29, 6:28 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SPENCER 42.22N 76.49W
06/29/2006 E2.00 INCH TIOGA NY PUBLIC
&&
DJPLocal storm report, Jun 29, 7:24 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
724 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
0544 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E0.88 INCH CAYUGA NY TRAINED SPOTTER
0550 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E1.00 INCH CAYUGA NY PUBLIC
0550 PM HAIL ELMIRA 42.09N 76.81W
06/29/2006 E1.00 INCH CHEMUNG NY PUBLIC
0615 PM HAIL SPENCER 42.22N 76.49W
06/29/2006 E2.00 INCH TIOGA NY PUBLIC
0617 PM HAIL ENDICOTT 42.10N 76.06W
06/29/2006 E0.88 INCH BROOME NY PUBLIC
0615 PM HAIL CANDOR 42.23N 76.34W
06/29/2006 E0.88 INCH TIOGA NY PUBLIC
0630 PM HAIL CANDOR 42.23N 76.34W
06/29/2006 E0.88 INCH TIOGA NY PUBLIC
0710 PM HAIL ENDICOTT 42.10N 76.06W
06/29/2006 E0.75 INCH BROOME NY PUBLIC
&&
DJPLocal storm report, Jun 29, 7:35 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
735 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
0544 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E0.88 INCH CAYUGA NY TRAINED SPOTTER
0550 PM HAIL AUBURN 42.93N 76.57W
06/29/2006 E1.00 INCH CAYUGA NY PUBLIC
0550 PM HAIL ELMIRA 42.09N 76.81W
06/29/2006 E1.00 INCH CHEMUNG NY PUBLIC
0615 PM HAIL CANDOR 42.23N 76.34W
06/29/2006 E0.88 INCH TIOGA NY PUBLIC
0615 PM HAIL SPENCER 42.22N 76.49W
06/29/2006 E2.00 INCH TIOGA NY PUBLIC
0617 PM HAIL ENDICOTT 42.10N 76.06W
06/29/2006 E0.88 INCH BROOME NY PUBLIC
0629 PM HAIL WEST DANBY 42.32N 76.52W
06/29/2006 E0.75 INCH TOMPKINS NY PUBLIC
0630 PM HAIL CANDOR 42.23N 76.34W
06/29/2006 E0.88 INCH TIOGA NY PUBLIC
0705 PM HAIL APALACHIN 42.07N 76.17W
06/29/2006 E0.88 INCH TIOGA NY PUBLIC
0710 PM HAIL ENDICOTT 42.10N 76.06W
06/29/2006 E0.75 INCH BROOME NY PUBLIC
&&
DJPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:17 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 13 min |
| Jun 30, 2:33 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 27 min |
| Jun 30, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 27 min |
| Jun 30, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 36 min |
| Jun 30, 4:13 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 47 min |
| Jun 30, 3:02 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 28 min |
| Jun 30, 3:30 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 45 min |
| Jun 30, 5:48 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 27 min |
| Jun 30, 6:42 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 33 min |
| Jun 30, 7:03 PM EDT | Severe Thunderstorm Warning | BGM | Wyoming | 57 min |
| Jun 30, 7:14 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 31 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.